coughing with green phlemg for nearly a year what could be going on?
I developed a cough with green phlemg last early August my GP thought it was a thing going around and treated me with antibiotics , however it's never cleared up . I do have asthma and lupus.After a winter and spring of being on and off antibiotics a visit to a ENT and pulmonary Dr. We can't get it to clear up. In april I developed pneumonia which did resolve but the cough & green stuff has continued. I have been on all the normal protocal for sinuitis nasal washes etc. I take a lot of meds due to lupus. My Rheumy thinks mayby it could be my lupus and is considering a plan of 40mg pred and 2.5 mg metotrexate 3 tabs weekly. I am very sensitive to pred and blow up fast so I am leary of doing this. I'm currently in the middle of a 30 d Zithromyacin 250 mg course and at first things were good and a few days ago it came back. I'm continuing it but wonder what to do next any suggestions or thought on what could be wrong? any help greatly appreciated. I take celebrex, plaquenile, advair 250/50, combivent, singular , loratadine, normadyne 200mg and norvasc 5mg for HBP.
Green phlegm usually, although not always, indicates infection. This phlegm could be coming from your sinuses and/or your lungs. It would be unrelated to your lupus. It may be a sign of a non-infectious, hypersensitivity or allergic problem such as allergic bronchopulmonary aspergillosis (ABPA).
To find out what could be wrong your phlegm needs to be carefully examined, both under a microscope and by culture. It should be cultured for bacteria, fungi and mycobacteria. A CT scan of your chest may show if there is another problem effecting your lungs.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.